CSN Login
Members Online: 16

Still naseauted part 2

Hard12Find
Posts: 197
Joined: Sep 2012

As I mentioned in an earlier post, I have been having pretty severe naseau since Tuesday the 9th, and ended up in the hospital Sunday evening (13th), through Tuesday afternoon.
The plan was to add promethazine suppositories to my anti naseau routine, scopalamine patches for the the days after chemo., and a feeding pump to help keep me hydrated and nourished.
Used a suppository after I got home and immediately got violently sick, but after that passed(no pun intended) I was OK, and seem to be getting my feet on the ground. I am so frustrated with the bad tastes in my mouth, and food smelling and sounding so good, but tasting like crap....but what is a guy going to do.
I am scheduled for an audiology test tomorrow morning to address the major ringing in my ears....hope I haven't lost too much already...the ringing may drive me insane...or should I say more insane. Thank you all for being here for me,
Jim

hwt's picture
hwt
Posts: 1824
Joined: Jun 2012

Sorry to hear of the difficulties you've had. Sounds like they have found a resolution for you. Nausea was one bullet I thankfully dodged. Good to learn that you are tackling the ear issue quickly. I only have a slight ringing in one ear when I wake up, lasts about an hour then gone. Best of luck with it.

phrannie51's picture
phrannie51
Posts: 3601
Joined: Mar 2012

I am SO glad the suppositories worked (even if you had to have one last blast), not being nauseated 24/7 has to be a relief...Like I told you before, even "slight nausea" is major for me...I hate that feeling so much.

The food thing? Well, I can relate....oh so many nights watching the food channel, stomach growling....craving everything I saw them dish up, and knowing it was an Ensure down the tube for me. However this too will pass...just takes more time. By the time I could eat I was eating everything in site. My first meal was a zuchinni side dish with just tomatoes and green pepper for flavor...to me it was manna from heaven, my husband said "bleeeeech, how can you eat that tasteless dish?"..LOL...Getting obessed with food seems to be a common side effect of our treatments. The payoff is....even zuchinni tastes wonderful when you can finally eat!!

For now...just pull yourself into this day...I swear, having cancer truly taught me how to do one day at a time....and you get to practice over and over :)...Most people don't get to actually learn how to do this....and it will be an invaluable lessen for years to come.

p

luvofmylif
Posts: 344
Joined: Sep 2012

My husband received his first chemo and radiation and today just completed fourth radiation trx. He, too, has been dealing with nausea. Yesterday they switched him to Zofram from Compazine and is still taking Ativan in between. It seems like the Zofran is helping better. Sorry to hear that this put you in the hospital. I am afraid after he gets his second chemo in 2 weeks that he may be dealing with increased nausea. How are you doing with radiation? My husband's throat is starting to feel tight today. I feel like I am waiting for a bomb to drop but trying to stay focused on today.

Hoping you feel better

Joan

phrannie51's picture
phrannie51
Posts: 3601
Joined: Mar 2012

Zophran (PLUS Emend for the first 3 days, the first day was given with the chemo treatment)...I never got any nausea on the Cisplatin...he handed out a regular schedule to take the meds by...Emend at 7:00 am (for first two days after chemo), Zophran at 8:00 am, Compazine at 10:00 am, Ativan at 1:00 pm, Zophran at 3:00 pm, Compazine at 5:00 pm....and Ativan before I went to bed...I learned to not quit taking them just because I wasn't sick (that just meant they were working)...my treatments were on Tues's, and I stayed on the meds till Sunday...

Just saying he can take all three anti-nausea meds without fear of interaction...and they do work wonderfully well in conjuction with one another.

DO ask your Onc about Emend...it is a wonder drug.

p

D Lewis's picture
D Lewis
Posts: 1518
Joined: Jan 2010

My doctor told me his goal was for me to have no nausea at all, and he prescribed me the same four drugs, on the same schedule. Took my meds for an entire week, for each round of chemo. I also got one other anti-nausea med via IV, just before they infused the chemo - this one started with a 'd', I forget what it was called.

Good luck.

Deb

VivianLee5689's picture
VivianLee5689
Posts: 546
Joined: Aug 2012

I was quite overwhelmed by so many anti-nausea medications and the grand list of when to take them. Our chemo onc said it was important to keep him from being nauseated in the first place.

Laralyn's picture
Laralyn
Posts: 431
Joined: Apr 2012

Sorry to hear you're suffering through this! I had really bad nausea too, and was hospitalized twice for dehydration and lack of nutrition.

Can you ask your doctor for Emend? It made a HUGE difference for me in terms of nausea from chemo.

After that, though, my major nausea was from the narcotics, which also caused gastroparesis. If you're on any morphine-related drug, ask your doctor if that might be contributing to the nausea. I'm not sure what the other options are, but it's worth asking!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network